MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN HBLS 24FR RND; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN HBLS 24FR RND; CATHETER, IRRIGATION
Catalog Number 2234
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Issue with blake silicone drains.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Procedure name? the date of procedure? were there any intra-operative complications? if so, what were they? where was the tip of drainage tube located? how was the drain secured? what was the date of first activation? how was the product function verified following the first activation? who monitored the drainage and how often? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure were any concomitant procedures performed? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? h3 evaluation: photo received for analysis.Received a total of six (06) images of the product and label, for which, following photo analysis is completed.Received pictures are checked visually, and concluded that: photo 1- the fluted portion of the drain is visible in the shared image, with significant blood staining observed.Photo 2- a label was visible in the shared picture, where ref & lot number were mentioned as 2234, j2402599.Photo 3- the fluted portion of the drain is visible in the shared image, with significant blood staining observed.Photo 4- a label was visible in the shared picture, where expiry date & lot number were mentioned as 2029-10-04, j2402599.Photo 5- a drain fluted area was visible in the shared picture.Photo 6- a small drain part visible inside the body during chest operation.The silicone elastomer suction drain tubing is soft and pliable.It should not be handled or come into contact with pointed toothed, sharp-cornered, or even blunt instruments, as punctures, surface cuts, nicks, crushing or other overstressing can lead to tearing or waping of the tubing and to subsecuent structural failure of the drain and/or fragment retention withing the wound.A determination of the cause can not be determined from the photos.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4) additional information: d9 h3 evaluation: complaint sample review : one complaint sample consisting of a partially separated drain in two pieces (approximately 200 mm and 40 mm in length) was received for evaluation, product was checked visually and found that there was a partial cut mark visible on the separation surface of the drain.The damage most likely occurred due to a sharp object or cutting tool that partially sheared the tube without a full clean cut-through, possibly due to insufficient cutting force or misalignment during cutting.The two cut pieces do not match each other.The tensile strength test results for lots were found to be within specification.Under normal use conditions, the drains should not break.Report for record.As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.Documents review : during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review : no negative observation was found.Review of defective sample's image / video : not applicable, as there was no complaint sample image / video received for evaluation.Due to the damages found on the device the complaint was observed.It is found not justified since the assignable cause for the condition is not related to the manufacturing process.The photo upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN HBLS 24FR RND
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24625913
Report Number2210968-2026-02750
Device Sequence Number9173799
Product Code GBX
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2234
Device Lot NumberJ2402599
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer06/10/2026
07/17/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date07/01/2026
07/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown